Tuberc Respir Dis.  2004 Jul;57(1):55-60.

A Case of Anticonvulsant Hypersensitivity Syndrome with Subcarinal Lymph node Enlargement and Eosinophilic Pneumonia Induced by Carbamazepine

Affiliations
  • 1Division of Pulmonary and Critical Care Medicine, Department of Medicine Masan Samsung Hospital Sungkyunkwan University School of Medicine, Republic of Korea. ksooj27@medimail.co.kr

Abstract

Anticonvulsant hypersensitivity syndrome (AHS) is an uncommon, but potentially fatal and mutilsystemic disorder that occurs after exposure to the arene oxide-producing anticonvulsants-carbamzepine, phenobarbital and phenytoin. The multisystemic reactions include fever, skin eruptions, lymphadenopathy, hematologic abnormality and hepatitis. The diagnosis of AHS is made by history of drug exposure and clinical course. No specific treatments are proved as benefit except discontinuing the offending drug and trying the steroids in some severe cases. We report a case of carbamazepine induced anticonvulsant hypersensitivity syndrome characterized by skin rash, eosinophilia, subcarinal lymphadenopathy and eosinophilic pneumonia. The patient was resolved completely after only discontinuing carbamazepine.

Keyword

Anticonvulsant hypersensitivity syndrome; Carbamazepine; Eosinophilic pneumonia
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr